NORMAN O. ROTHERMICH, M.D., F.A.C.P.
This content is PDF only. Please click on the PDF icon to access.
To the Editor: I take exception to the "Question of the Month" (Rheumatology), No. 92 which appeared in the December issue of the ANNALS.
The patient is a 40-year-old white man undergoing severe stress (myocardial infarction), who after 3 days develops a bursitis followed in 2 days by evidence of synovitis. I am sure most rheumatologists, given such a sequence of events, would first think of gout. The hemarthrosis that is reported to be the correct answer must be an extremely rare complication of anticoagulant therapy and should be considered quite low in the order of probabilities for correct diagnosis.
ROTHERMICH NO. DISSENT ON QUESTION OF THE MONTH. Ann Intern Med. 1969;70:1280. doi: https://doi.org/10.7326/0003-4819-70-6-1280_1
Download citation file:
Published: Ann Intern Med. 1969;70(6):1280.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use